Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 29, 2009, 5:39 PM PST for Union County, Oregon. It took effect at Jan 30, 2009, 7:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2009, 5:39 PM PST (01:39 UTC)
- In effect from
- Jan 30, 2009, 7:00 AM PST
- Expired
- Jan 30, 2009, 10:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 300139 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 539 PM PST THU JAN 29 2009 ORZ049-301300- /O.NEW.KPDT.WI.Y.0009.090130T1500Z-090131T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 539 PM PST THU JAN 29 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. WINDS WILL INCREASE ACROSS THE SOUTHERN GRANDE RONDE VALLEY EARLY FRIDAY MORNING AND PERSIST THROUGH THE EVENING HOURS. SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR MAINLY IN THE VICINITY OF LADD AND PYLES CANYONS. THIS WILL AFFECT INTERSTATE 84 AND OREGON HIGHWAYS 203 AND 237. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS76 KPDT 301234 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 434 AM PST FRI JAN 30 2009 ORZ049-302300- /O.CON.KPDT.WI.Y.0009.090130T1500Z-090131T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 434 AM PST FRI JAN 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WINDS WILL INCREASE ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY AND PERSIST THROUGH THE EVENING HOURS. SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR MAINLY IN THE VICINITY OF LADD AND PYLES CANYONS. THIS WILL AFFECT INTERSTATE 84 AND OREGON HIGHWAYS 203 AND 237. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 302229 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PST FRI JAN 30 2009 ORZ049-310600- /O.CON.KPDT.WI.Y.0009.000000T0000Z-090131T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 229 PM PST FRI JAN 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. SOUTHERLY WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS EVENING IN THE SOUTHERN GRANDE RONDE VALLEY. THIS WILL AFFECT INTERSTATE 84 AND OREGON HIGHWAYS 203 AND 237. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 310600 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1000 PM PST FRI JAN 30 2009 ORZ049-310700- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-090131T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1000 PM PST FRI JAN 30 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS WERE DECREASING ACROSS THE GRANDE RONDE VALLEY TO BELOW ADVISORY CRITERIA. THUS THE WINDS ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER WINDS GUSTS TO 40 MPH ARE STILL EXPECTED FOR THE NEXT COUPLE HOURS. $$ VP/RQB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:20 PM PST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 29, 3:20 PM PST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 320 PM PST THU JAN 29 2009 CORRECTED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...HIGH PRESSURE WILL GIVE THE FORECAST AREA DRY CONDITIONS THROUGH FRIDAY. A SURFACE BASED INVERSION WILL PRODUCE PATCHY FREEZING FOG AND FOG LATE TONIGHT AND FRIDAY MORNING WITH THE FOG DISSIPATING BY NOON. THE NEXT WEATHER DISTURBANCE...A MID/UPPER LEVEL SHORT WAVE...WILL MOVE RAPIDLY ACROSS THE REGION FRIDAY NIGHT AND EXIT INTO IDAHO/MONTANA BY NOON SATURDAY. THE SHORT WAVE WILL WEAKEN CONSIDERABLY AS IT MOVES RAPIDLY ACROSS THE FORECAST AREA OVER A PERIOD OF 12 HOURS SO PRECIPITATION WILL BE LIMITED TO THE MOUNTAINS WITH THIS SYSTEM. THE MOST SNOW WILL OCCUR FRIDAY NIGHT IN WESTERN KITTITAS COUNTY WEST OF CLE ELUM TO STAMPEDE PASS WITH ACCUMULATIONS OF 3 TO 5 INCHES POSSIBLE THERE. EXPECT BREEZY WINDS FRIDAY NIGHT AND SATURDAY IN THE HIGHER ELEVATIONS OF THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES IN RESPONSE TO INCREASING PRESSURE GRADIENTS. ELSEWHERE...IMMEDIATELY EAST OF THE CASCADES GUSTY WINDS WILL OCCUR FRIDAY NIGHT INTO SATURDAY MORNING AS A COLD FRONT ASSOCIATED WITH THE UPPER SHORT WAVE MOVES THROUGH THE REGION. SATURDAY NIGHT A MID/UPPER LEVEL HIGH PRESSURE RIDGE BEGINS BUILDING OFF THE COAST THUS IMPOSING A DRY NORTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST. POLAN && .LONG TERM...SUNDAY THROUGH THURSDAY. TRANQUIL WEATHER CONDITIONS WILL PREVAIL THROUGH THE EXTENDED PERIOD. UPPER HIGH PRESSURE WILL SHIFT EASTWARD EARLY IN THE PERIOD WITH A TREND TOWARDS DECREASING CLOUDS AND WARMER TEMPERATURES. THERE WILL LIKELY BE PATCHY FOG AND FREEZING FOG AND LOW CLOUDS MONDAY NIGHT THROUGH WEDNESDAY NIGHT...ALTHOUGH THE PROLONGED PERIOD OF THE VERY STABLE CONDITIONS WILL NOT BE AS LONG AS WHAT WE HAVE EXPERIENCED SO FAR THIS WINTER SEASON. THIS IS PRIMARILY DUE TO THE INCREASING MID LEVEL CLOUDS AND A FEW WEAK IMPULSES WEDNESDAY NIGHT TO HELP BREAK UP THE STRATUS AND FOG. MODELS SHOW AN ELONGATED TROUGH APPROACHING THE COAST LATE THURSDAY THAT WILL BRING A CHANCE OF SNOW JUST EAST OF THE CASCADES...MAINLY IN CENTRAL OREGON WITH A SLIGHT CHANCE ELSEWHERE. THERE WILL BE A BETTER CHANCE OF SNOW ON FRIDAY. THERE ARE SOME DIFFERENCES IN HOW THE MODELS ARE HANDLING THIS UPSTREAM SYSTEM...ESPECIALLY FOR FRIDAY (DAY 8). JOHNSON && .AVIATION...00Z TAFS...HIGH THIN CIRRUS WILL REMAIN OVER THE REGION THROUGH MIDNIGHT. LIGHTER WINDS TONIGHT COMBINED WITH A SURFACE BASED INVERSION COULD ALLOW THE DEVELOPMENT OF PATCHY FREEZING FOG. WILL MENTION MVFR CONDITIONS AT KPSC AND KDLS BUT WILL HOLD OFF ON OTHER TAF SITES AS PATCHY FOG WILL LIKELY BE CONFINED ALONG THE COLUMBIA AND SNAKE RIVERS. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... PDT 25 48 33 40 / 0 10 20 20 ALW 30 45 28 44 / 0 10 20 20 PSC 26 46 31 43 / 0 10 10 10 YKM 23 45 29 41 / 0 10 10 10 HRI 23 48 29 43 / 0 10 10 10 ELN 25 44 28 40 / 0 10 10 20 RDM 18 45 22 41 / 0 10 10 10 LGD 22 44 23 37 / 0 10 20 20 GCD 20 48 22 40 / 0 10 20 10 DLS 29 48 30 45 / 0 10 30 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/85/85
Hazardous weather outlook, Jan 29, 5:10 AM PST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 510 AM PST THU JAN 29 2009 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-301315- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 510 AM PST THU JAN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND MILD WEATHER TO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK DISTURBANCE WILL BRING MOUNTAIN RAIN AND SNOW AS WELL AS BREEZY WINDS TO THE AREA FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL RETURN ON SUNDAY WITH MILD AND DRY CONDITIONS THAT WILL LAST THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.